Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 1, 2024, 6:41 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 1, 2024, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 454 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5691 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WGUS54 KMAF 012341
FFWMAF
TXC043-020245-
/O.NEW.KMAF.FF.W.0032.240601T2341Z-240602T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
641 PM CDT Sat Jun 1 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Brewster County in southwestern Texas...
* Until 945 PM CDT.
* At 641 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Big Bend National Park and Castolon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2918 10300 2910 10303 2909 10308 2905 10309
2906 10310 2898 10312 2897 10315 2900 10327
2898 10328 2902 10331 2902 10334 2904 10333
2902 10339 2907 10345 2907 10347 2916 10355
2915 10358 2922 10355 2920 10296 2918 10295
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
216
WGUS74 KMAF 020104
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
804 PM CDT Sat Jun 1 2024
TXC043-020245-
/O.CON.KMAF.FF.W.0032.000000T0000Z-240602T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
804 PM CDT Sat Jun 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THIS
EVENING FOR SOUTH CENTRAL BREWSTER COUNTY...
At 804 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Big Bend National Park and Castolon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2918 10300 2910 10303 2909 10308 2905 10309
2906 10310 2898 10312 2897 10315 2900 10327
2898 10328 2902 10331 2902 10334 2904 10333
2902 10339 2907 10345 2907 10347 2916 10355
2915 10358 2922 10355 2920 10296 2918 10295
FLASH FLOOD...RADAR INDICATED
$$
David HennigWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:25 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 6:25 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
625 PM CDT Sat Jun 1 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Jun 1 2024
Another active afternoon is ahead today, with severe weather
possible region-wide. An outflow boundary from a nocturnal MCS that
developed over the high plains of eastern New Mexico and the Texas
South Plains and subsequently moved south has continued its slow
progression across the area, and has largely "washed out" early this
afternoon. This feature has aided in pushing the dryline westward,
with dewpoints in the 60s as far west as the western mountains (and
beyond). Concurrently, a shortwave in the quasi-zonal/weak
southwesterly flow aloft continues its gradual eastward progression,
evidenced by latest water vapor imagery and RUC analysis. This
feature will serve to increase ascent, with the first storms of the
day already beginning to develop over the Sacramento Mountains, with
towering cumulus observed over the Davis Mountains. CAMs have been
consistent with storms developing first over the higher terrain
where the aforementioned shortwave, differential heating, and help
from topography will produce what have the potential to be rapidly
strengthening storms this afternoon. All severe hazards will be
possible, including large to very large hail given steep lapse
rates, damaging wind gusts, and despite generally weak low-level
shear, supercells that manage to develop and propagate southeastward
will lend to a non-zero tornado threat. Given expected trends,
locations along and west of the Pecos River look to have the
greatest potential to see severe storms, with storms progressing
eastward through late evening, likely evolving into one or more
multicell clusters or line segments and transitioning to more of a
wind and heavy rain threat.
In the wake of storms tonight, low-level moisture will remain
elevated given persistent southerly to southeasterly surface flow.
Thus, lows will be on the mild side, and fairly close to normal for
late May, in the 60s for most and 70s along the Rio Grande and Lower
Trans Pecos. After a comparatively cooler day today, the heat cranks
back up on Sunday, with highs on target to top out in the middle 90s
to lower 100s for most. Even the mountains will climb into the 90s,
with Heat Advisory conditions likely to return for the higher
terrain of Southwest Texas as well as the Big Bend Region. Thus, a
Heat Advisory has been issued for these areas Sunday afternoon and
early evening. In addition to the heat, yet another round of strong
to severe thunderstorms is possible, mainly across eastern areas in
closer vicinity to the eastward-moving dryline. Similar to previous
days, large hail and damaging winds will be the main concerns.
Storms Sunday evening will quickly exit to the east, with a
quiescent night then to follow as lows drop into the 60s west and
lower 70s east.
JP
&&
.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Jun 1 2024
Little change to the long term forecast as temperatures trend upward
for much of the coming week. Zonal flow across the region will keep
the area dry. Most locations reach into the upper 90s and low 100s
each afternoon with portions of the Big Bend reaching into the 110s.
A weak ridge develops and moves nearby Wednesday and into Thursday.
A weak cold front looks to be pushed through by the end of the week
that could bring temperatures closer to normal for a few and even
introduces a chance for showers.
-Stickney
&&
.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Sat Jun 1 2024
Showers and storms will impact terminals west and southwest of
the Pecos River until rain moves out of the area by 03Z-06Z when
CIGs lift from MVFR to VFR and VFR VIS prevails. MVFR VIS or lower
is likely in any storms that impact terminals, along with gusty,
erratic winds, heavy rain and hail, and frequent lightning. CIGs
lower to MVFR in stratus from 12Z to 17Z for terminals over the
eastern Permian Basin and Stockton Plateau before CIGs again lift
to VFR. Southeasterly winds veer to southerly by 17Z-20Z at all
terminals aside from PEQ and FST, with weakest winds Sunday
afternoon through evening likely over the Reeves County Plains and
Stockton Plateau.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 93 71 101 / 30 10 10 10
Carlsbad 65 101 66 101 / 40 0 0 0
Dryden 72 97 74 102 / 40 10 10 10
Fort Stockton 69 100 69 104 / 40 20 10 10
Guadalupe Pass 64 91 66 91 / 10 0 0 0
Hobbs 64 97 62 99 / 40 10 0 0
Marfa 57 96 57 96 / 20 10 0 0
Midland Intl Airport 68 95 71 101 / 30 10 10 0
Odessa 69 95 72 101 / 30 10 10 0
Wink 70 102 68 104 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from 1 PM to 9 PM CDT Sunday for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County.
NM...None.
&&
SHORT TERM...84
LONG TERM....93
AVIATION...94Hazardous weather outlook, Jun 1, 2:34 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 234 PM CDT Sat Jun 1 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 234 PM CDT Sat Jun 1 2024 /134 PM MDT Sat Jun 1 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this afternoon into tonight with strong winds, large hail, and a tornado or two as the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory is in effect for the Davis and Chinati Mountains, Davis Mountain Foothills, and Brewster County Sunday afternoon. Hazardous heat is possible Monday through at least Thursday, mainly along the Rio Grande and Pecos River Valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 1, 6:29 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
629 PM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 3 S Hovey 30.57N 103.35W
06/01/2024 Brewster TX Trained Spotter
Multiple power poles found snapped along a
nearly one mile span on US67 near Hovey Rd.
Time estimated from radar.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:36 PM CDT | Special Weather Statement | MAF | Cochran | 39 min |
| May 31, 9:12 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| May 31, 9:13 PM CDT | Special Weather Statement | MAF | 32 min | |
| May 31, 10:37 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 31, 10:48 PM CDT | Special Weather Statement | MAF | Gaines | 42 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| May 31, 11:02 PM CDT | Special Weather Statement | MAF | Gaines | 43 min |
| May 31, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 59 min |
| May 31, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Gaines | 66 min |
| May 31, 11:49 PM CDT | Special Weather Statement | MAF | Gaines | 41 min |
| May 31, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 61 min |
| Jun 1, 12:23 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 67 min |
| Jun 1, 12:26 AM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| Jun 1, 12:43 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 1, 12:57 AM CDT | Special Weather Statement | MAF | Borden, Howard, Scurry | 48 min |
| Jun 1, 1:03 AM CDT | Special Weather Statement | MAF | Ector, Glasscock, Midland, Winkler | 42 min |
| Jun 1, 1:29 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 50 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 36 min |
| Jun 1, 2:01 PM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 31 hr |
| Jun 1, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 33 min |
| Jun 1, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 53 min |
| Jun 1, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 47 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 40 min |
| Jun 1, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 17 min |
| Jun 1, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| Jun 1, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 1, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 43 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 51 min |
| Jun 1, 5:25 PM CDT | Tornado Warning | MAF | Pecos | 16 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 44 min |
| Jun 1, 5:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 24 min |
| Jun 1, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 49 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 46 min |
| Jun 1, 6:08 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Jun 1, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
| Jun 1, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 29 min |
| Jun 1, 6:16 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jun 1, 6:19 PM CDT | Tornado Warning | MAF | Pecos | 26 min |
| Jun 1, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 57 min |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 45 min |
| Jun 1, 6:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 32 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.